MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26926
Medical Device Problem Codes Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the stent partially deployed and the stent stretched in the patient's anatomy.The 100% stenosed target lesion was located in the moderately calcified lesion superficial femoral artery (sfa).A contralateral approach was used to access the lesion.Pre-dilation was performed.A 7x150x130 innova self-expanding stent was selected for use over.014/300 cm non-bsc guidewire.When the physician attempted to deploy the stent, it was unable to be fully deployed using the thumbwheel despite using much force.The pull grip was attempted to be used.The catheter was pulled back and the stent became stretched into the external iliac artery.A sheath dilator was used to push the deployment catheter out with the stent remaining implanted and stretched within the anatomy.The stent was not able to be removed.There were no immediate patient complications.However, the stent now sits across the common femoral artery (cfa), an area that bends and should not be stented.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the returned product consisted of an innova self-expanding stent system with a.014" guidewire stuck inside.The stent was implanted and did not return for product analysis.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed that the rack is separated 10.7cm from the retainer.The proximal section of the rack is missing.There is multiple buckling to the outer sheath and middle sheath.There is a kink to the outer sheath at the nosecone.The proximal inner is prolapsed.Microscopic examination revealed no additional damages.Inspection of the remainder of the device, revealed no other damage or irregularities.
 
Event or Problem Description

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9898137
Report Number2134265-2020-04016
Device Sequence Number16748015
Product Code NIP
UDI-Device Identifier08714729874133
UDI-Public08714729874133
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2025
Device Model Number26926
Device Catalogue Number26926
Device Lot Number0025041206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer04/08/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date04/20/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT SPARTACORE, .014/300 CM; ABBOTT SPARTACORE, .014/300 CM; COOK FLEXOR 7FR/45 CM; COOK FLEXOR 7FR/45 CM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR